MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ICAST COVERED STENT SYSTEM, 9MMX38MMX80CM; ILIAC COVERED STENT, ARTERIAL

ATRIUM MEDICAL CORPORATION ICAST COVERED STENT SYSTEM, 9MMX38MMX80CM; ILIAC COVERED STENT, ARTERIAL
Model Number 48938
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Calcium Deposits/Calcification (1758)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the bilateral open iliac fem bypass with right iliac stent placement, the icast stent was advanced through a short 7 fr sheath into a calcified vessel segment.Upon balloon inflation, the technician noted that the balloon would no longer inflate.The balloon was then safely removed from the target area.No adverse patient event was reported.
 
Additional Manufacturer Narrative
Due to character restrictions in block e1 event site name: (b)(6).A supplemental report will be submitted upon completion of our investigation.
 
Additional Manufacturer Narrative
Additional field: d4(udi, serial), e1- initial reporter.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information: b5, h6, d6a.Corrected field: h6- component codes.The customer reported that an icast stent was advanced into calcium through a short 7fr sheath, upon inflating the balloon the tech noticed that it would no longer inflate and safely removed the balloon from target area.It was presumed that the balloon got hung up on a piece of calcium during insertion.Additional information provided by the complainant indicated that the balloon was able to reach the nominal balloon pressure of 8atm as specified on the product label and the stent deployed properly.There was no pre-dilation of the lesion prior to advancing the icast covered stent into position.The device in question was returned.Only the catheter had been returned as the balloon had been able to reach the nominal balloon inflation pressure of 8atm.In this regard the stent would have been fully deployed.The balloon was pressurized to determine where the hole in the balloon was.Upon inflation there was a very large hole in the balloon approximately 5mm from the distal radiopaque marker band.The hole was large enough to not allow any inflation of the balloon.Based on the roundness of the hole in the balloon that propagated to a radial tear, it is likely that the balloon had ruptured on the calcification as described in the complaint details.As the balloon was able to reach 8atm as described by the complainant it is very likely that the calcification ruptured the balloon.The review of the device history records shows that there were no ncr's or non-conformances related to the complaint and all quality and performance criteria were met.There is no evidence to suggest that the rupture of the balloon is related to the manufacture, process, material or design of the device.A recurring lot number query was conducted for l/n 523239 and there have been no other complaints associated with the production lot of finished goods.A historical review of capa and ncrs was completed, which did not identify any issues directly related to this complaint.A complaint history review did identify complaints involving balloons rupturing, which were associated with calcific lesions which resulted in the rupture of the balloon.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.The instruction for use (ifu) states in the warnings and cautions section the following: "do not use this device in heavily calcified lesions that are not amenable to pta or stent placement".Based on the complaint details there is no evidence to suggest that the balloon was defective when manufactured.As the lesion being treated was highly calcific and the balloon was able to reach the specified in the product labeling the root cause of the balloon rupture is associated with the operational context of the procedure.
 
Event or Problem Description
The balloon was able to be inflated to nominal balloon inflation pressure of 8 atm and the stent was deployed.

Brand Name
ICAST COVERED STENT SYSTEM, 9MMX38MMX80CM
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key24530559
Report Number3011175548-2026-000002
Device Sequence Number10343200
Product Code PRL
UDI-Device Identifier00650862489385
UDI-Public(01)00650862489385(17)280825
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P120003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48938
Device Catalogue Number48938
Device Lot Number523239
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Supplement Date Received by Manufacturer03/17/2026
04/10/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date03/17/2026
04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR SHEATH/035 WIRE GUIDE
Patient SexUnknown